Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 84, NWS Nashville, TN

June 17, 2018Humphreys County, Perry County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 17, 2018, 7:57 PM CDT for Humphreys County, Perry County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2018, 7:57 PM CDT (00:57 UTC)
Expired
Jun 17, 2018, 8:25 PM CDT
In force
28 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Humphreys County, TN, Perry County, TN

The radar

The Ft Campbell radar (KHPX), 123 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 468 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
468 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1746 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

607 
WUUS54 KOHX 180057
SVROHX
TNC085-135-180145-
/O.NEW.KOHX.SV.W.0084.180618T0057Z-180618T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
757 PM CDT SUN JUN 17 2018

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Northwestern Perry County in Middle Tennessee...
  Southwestern Humphreys County in Middle Tennessee...

* Until 845 PM CDT.

* At 756 PM CDT, a severe thunderstorm was located 7 miles north of
  Linden, moving northwest at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Linden, Hurricane Mills, Lobelville, Mousetail Landing State Park
  and I-40 Near The Tennessee River.

This includes Interstate 40 between mile markers 136 and 145.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 3577 8798 3583 8797 3587 8794 3592 8793
      3596 8788 3599 8775 3568 8776 3560 8786
      3563 8803 3566 8802 3568 8802 3569 8803
      3572 8804
TIME...MOT...LOC 0056Z 147DEG 8KT 3571 8782 

HAIL...1.00IN
WIND...60MPH
 
$$

13
2 follow-up statements
489 
WWUS54 KOHX 180113
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
813 PM CDT SUN JUN 17 2018

TNC085-135-180145-
/O.CON.KOHX.SV.W.0084.000000T0000Z-180618T0145Z/
Perry TN-Humphreys TN-
813 PM CDT SUN JUN 17 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHWESTERN PERRY AND SOUTHWESTERN HUMPHREYS COUNTIES...

At 813 PM CDT, a severe thunderstorm was located 9 miles north of
Linden, moving northwest at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Hurricane Mills, Lobelville and I-40 Near The Tennessee River. 

This includes Interstate 40 between mile markers 136 and 144.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 3577 8798 3583 8797 3587 8794 3592 8793
      3596 8788 3599 8775 3571 8781 3564 8790
      3568 8802 3569 8803 3572 8804
TIME...MOT...LOC 0113Z 147DEG 8KT 3574 8785 

HAIL...1.00IN
WIND...60MPH
 
$$

13
206 
WWUS54 KOHX 180125
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
825 PM CDT SUN JUN 17 2018

TNC085-135-180135-
/O.CAN.KOHX.SV.W.0084.000000T0000Z-180618T0145Z/
Perry TN-Humphreys TN-
825 PM CDT SUN JUN 17 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PERRY AND
SOUTHWESTERN HUMPHREYS COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

LAT...LON 3577 8798 3583 8797 3587 8794 3592 8793
      3596 8788 3599 8775 3571 8781 3564 8790
      3568 8802 3569 8803 3572 8804
TIME...MOT...LOC 0123Z 147DEG 8KT 3576 8787 

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 7:48 PM CDT, 9 minutes earlier.

Area forecast discussion, Jun 17, 7:48 PM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
748 PM CDT Sun Jun 17 2018

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

Removed late this afternoon zone grouping from the zone forecast
product. Though convection waning, mentioned iso shwrs/tstms thru
9 PM CDT (18/02Z). Mentioned mocldy skies thru 9 PM CDT (18/02Z)
also with clearing skies thereafter. Tweaked hrly temp, dewpoint,
and wind speed/direction grids. Will be issuing another update
to the suite of forecast products after shwrs/tstms finally
dissipate across mid state region later this evening.

&&

.AVIATION...
00Z TAF DISCUSSION.

CKV/BNA/MQY/CSV...VFR conditions thru 18/24Z. Though iso/sct
shwrs/tstms waning, will at least continue to mention VCTS all
terminals thru 18/02Z. Otherwise, with a classical summer time
wx pattern in store for mid state region thru 18/24Z, expect
all diurnal based convection possibilities to end at terminals
by 18/02Z. Sct CI only expected 18/02Z-18/16Z. Will mention
some MVFR fog all terminals 18/09Z-18/13Z. As diurnal heating
influences once again kick in after 18/13Z, will mention sct
CU fields 18/16Z-18/17Z. Another round of at least VCTS at all
terminals 18/19Z-18/24Z. Per diurnal based pulse type shwr/tstms
developmental nature, very hard to accurately predict impacts at
actual terminal sites. Continued strong confidence in VCTS
mentioning though. Other than variable wind directions and
potential stronger wind gusts associated with individual tstms,
in general, sfc winds should be SW/W light.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......31
AVIATION........31
Hazardous weather outlook, Jun 17, 5:02 AM CDT, 14 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
502 AM CDT Sun Jun 17 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-181015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
502 AM CDT Sun Jun 17 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Heat index values will peak in the 98-103 degree range this
afternoon across much of Middle Tennessee west of the Cumberland
Plateau. Use caution if outdoors for long periods of time, as this
combination of heat and humidity can cause heat stroke and heat
exhaustion quickly.

Widely scattered thunderstorms are expected across Middle
Tennessee this afternoon, some of which could be strong to
possibly severe with large hail and damaging winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Shamburger

In the hours before

Special weather statement, Jun 17, 5:32 PM CDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Nashville TN
532 PM CDT SUN JUN 17 2018

TNZ028-062-063-172300-
Cannon TN-Rutherford TN-Wilson TN-
532 PM CDT SUN JUN 17 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RUTHERFORD...
SOUTHEASTERN WILSON AND NORTHWESTERN CANNON COUNTIES UNTIL 600 PM
CDT...

At 531 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Woodbury. This storm was nearly stationary.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Auburntown and Milton.

LAT...LON 3587 8625 3602 8626 3602 8607 3587 8607
TIME...MOT...LOC 2231Z 268DEG 2KT 3594 8616

13
Special weather statement, Jun 17, 6:06 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Nashville TN
606 PM CDT SUN JUN 17 2018

TNZ028-064-172330-
Wilson TN-De Kalb TN-
606 PM CDT SUN JUN 17 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DE KALB AND
SOUTHEASTERN WILSON COUNTIES UNTIL 630 PM CDT...

At 606 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Gordonsville, or 11 miles northwest of Smithville.
This storm was nearly stationary.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Watertown, Alexandria, Dowelltown and Liberty.

LAT...LON 3612 8607 3609 8606 3609 8604 3608 8601
      3609 8601 3609 8599 3610 8597 3609 8589
      3598 8587 3597 8611 3613 8613
TIME...MOT...LOC 2306Z 086DEG 4KT 3607 8597

13
Special weather statement, Jun 17, 6:12 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Nashville TN
612 PM CDT SUN JUN 17 2018

TNZ030-172345-
Smith TN-
612 PM CDT SUN JUN 17 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SMITH COUNTY UNTIL
645 PM CDT...

At 612 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gordonsville, or 11 miles south of Carthage. This storm was nearly
stationary.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of south central Smith
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3614 8591 3610 8592 3611 8593 3610 8595
      3611 8596 3609 8599 3609 8600 3608 8601
      3609 8601 3609 8606 3612 8606
TIME...MOT...LOC 2312Z 104DEG 2KT 3610 8598

13
Special weather statement, Jun 17, 6:34 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
634 PM CDT SUN JUN 17 2018

TNZ028-030-064-180000-
Wilson TN-De Kalb TN-Smith TN-
634 PM CDT SUN JUN 17 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SMITH...NORTHWESTERN
DE KALB AND SOUTHEASTERN WILSON COUNTIES UNTIL 700 PM CDT...

At 634 PM CDT, Doppler radar was tracking a strong thunderstorm near
Watertown, or 13 miles southwest of Carthage, moving west at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Watertown, Alexandria and Tuckers Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3615 8595 3599 8600 3600 8626 3622 8620
TIME...MOT...LOC 2334Z 103DEG 20KT 3610 8607

13
Special weather statement, Jun 17, 7:17 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Nashville TN
717 PM CDT SUN JUN 17 2018

TNZ056-180100-
Perry TN-
717 PM CDT SUN JUN 17 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PERRY COUNTY UNTIL 800 PM
CDT...

At 717 PM CDT, Doppler radar was tracking a strong thunderstorm near
Linden. This storm was nearly stationary.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Linden and Lobelville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3575 8795 3574 8775 3567 8774 3566 8774
      3554 8772 3548 8796
TIME...MOT...LOC 0017Z 091DEG 4KT 3564 8779

13
Local storm report, Jun 17, 7:28 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
728 PM CDT SUN JUN 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     TSTM WND DMG     1 SW BELINDA CITY       36.16N  86.49W
06/16/2018                   WILSON             TN   NWS EMPLOYEE

            LIMBS WERE BLOWN DOWN BY ESTIMATED 40 MPH WIND GUST IN
            PROVIDENCE. PEA SIZE HAIL ALSO OCCURRED.

0515 PM     TSTM WND DMG     BELINDA CITY            36.17N  86.48W
06/16/2018                   WILSON             TN   LAW ENFORCEMENT

            A LARGE TREE WAS BLOWN DOWN, BLOCKING WESTBOUND LANES
            ON BELINDA PARKWAY.

0715 PM     TSTM WND DMG     GREEN HILLS             36.11N  86.82W
06/16/2018                   DAVIDSON           TN   SOCIAL MEDIA

            SEVERAL TREES DOWN BLOCKING WOODMONT BLVD BETWEEN ESTES
            ROAD AND HILLSBORO PIKE

0718 PM     HAIL             2 WNW BERRY HILL        36.13N  86.80W
06/16/2018  E1.00 INCH       DAVIDSON           TN   TRAINED SPOTTER

            SPOTTER REPORT 1 INCH HAIL.

0220 PM     HAIL             COOPERTOWN              36.44N  86.97W
06/17/2018  E0.75 INCH       ROBERTSON          TN   PUBLIC

0223 PM     HAIL             7 NNE BAKER CROSSROADS  36.08N  85.06W
06/17/2018  E0.25 INCH       CUMBERLAND         TN   SOCIAL MEDIA

            REPORT OF SMALL HAIL AND GUSTY WINDS.

0232 PM     HAIL             10 WNW CROSSVILLE       36.01N  85.20W
06/17/2018  E0.75 INCH       CUMBERLAND         TN   TRAINED SPOTTER

            DIME TO PENNY SIZE HAIL REPORT.

0250 PM     TSTM WND DMG     SPRINGFIELD             36.50N  86.88W
06/17/2018                   ROBERTSON          TN   SOCIAL MEDIA

            FACEBOOK REPORT OF SMALL TREE LIMBS SCATTERED AROUND
            FROM WIND.

0315 PM     TSTM WND DMG     BRENTWOOD               36.00N  86.79W
06/17/2018                   WILLIAMSON         TN   PUBLIC

            REPORT OF A LARGE TREE DOWN SOUTH OF CONCORD OFF
            FRANKLIN ROAD. TIME ESTIMATED VIA RADAR.

0319 PM     HAIL             5 W MURFREESBORO        35.86N  86.48W
06/17/2018  E0.75 INCH       RUTHERFORD         TN   PUBLIC

            DIME SIZE HAIL REPORT NEAR BLACKMAN HIGH SCHOOL.

0331 PM     HAIL             FRANKLIN                35.93N  86.84W
06/17/2018  E1.00 INCH       WILLIAMSON         TN   SOCIAL MEDIA

            PICTURE OF QUARTER SIZE HAIL IN FRANKLIN.

0335 PM     TSTM WND DMG     BRENTWOOD               36.00N  86.79W
06/17/2018                   WILLIAMSON         TN   SOCIAL MEDIA

            TWITTER PICTURE OF TREE LIMB DOWN (POSSIBLE ON A CAR)
            NEAR OLD HICKORY BLVD AND NOLENSVILLE ROAD.

0345 PM     TSTM WND DMG     FRANKLIN                35.93N  86.84W
06/17/2018                   WILLIAMSON         TN   AMATEUR RADIO

            TREE DOWN AT CARNTON LANE AND BRANDON DRIVE. COMPLETELY
            BLOCKING ROADWAY.

0345 PM     TSTM WND DMG     FRANKLIN                35.93N  86.84W
06/17/2018                   WILLIAMSON         TN   AMATEUR RADIO

            TREE DOWN BERRY CHAPEL ROAD NEAR LYNWOOD WAY. 2 1/2
            INCH TREE DIAMETER DOWN BLOCKING ROADWAY. ALSO TREE DOWN
            AT LYNWOOD WAY NEAR FRANKLIN ROAD (LYNWOOD DOWNS
            SUBDIVISION).

0403 PM     HAIL             LAKEWOOD                36.24N  86.64W
06/17/2018  E0.88 INCH       DAVIDSON           TN   PUBLIC

            PENNY TO DIME SIZE HAIL REPORT.

0410 PM     HAIL             DONELSON                36.16N  86.67W
06/17/2018  E0.50 INCH       DAVIDSON           TN   SOCIAL MEDIA

            TWITTER REPORT PEA SIZE HAIL.

0420 PM     HAIL             2 E INGLEWOOD           36.21N  86.69W
06/17/2018  E0.75 INCH       DAVIDSON           TN   SOCIAL MEDIA

            PEA TO DIME SIZE HAIL WITH 48 MPH WINDS AND 1.81 INCHES
            OF RAIN WITHIN 35 MINUTES. THIS OCCURRED IN THE OPRYLAND
            AREA.

0428 PM     TSTM WND DMG     GALLATIN                36.38N  86.45W
06/17/2018                   SUMNER             TN   LAW ENFORCEMENT

            REPORTS OF SEVERAL TREES DOWN ACROSS GALLATIN.

&&

EVENT NUMBER OHX1800141 OHX1800142 OHX1800144 OHX1800143 OHX1800147
OHX1800145 OHX1800146 OHX1800149 OHX1800158 OHX1800148 OHX1800150
OHX1800154 OHX1800151 OHX1800152 OHX1800153 OHX1800155 OHX1800156
OHX1800157

fborden

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:17 PM CDTSpecial Weather StatementOHXPerry43 min
Jun 17, 7:28 PM CDTSevere Thunderstorm WarningOHXPerry32 min
Jun 17, 9:24 PM CDTSpecial Weather StatementOHXGiles, Marshall36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.